Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 30, 2025, 10:39 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 10:39 PM CDT (03:39 UTC)
- Expired
- Jul 1, 2025, 1:42 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
730
WGUS53 KILX 010339
FFWILX
ILC033-079-010700-
/O.NEW.KILX.FF.W.0008.250701T0339Z-250701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1039 PM CDT Mon Jun 30 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Crawford County in east central Illinois...
Southeastern Jasper County in southeastern Illinois...
* Until 200 AM CDT.
* At 1037 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen between Newton and Oblong in a 1 hour time frame.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in
Jasper County, with 1.5 to 2.5 inches in Crawford County. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Robinson, Newton, Oblong, Palestine, Flat Rock, Ste. Marie, Willow
Hill, Stoy, Hardinville, New Hebron, Duncanville, Crawford County
Airport and Sam Parr State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3898 8818 3905 8821 3902 8790 3904 8758
3902 8757 3900 8758 3899 8756 3899 8758
3897 8753 3896 8751 3892 8752 3892 8753
3891 8753 3890 8752 3890 8753 3889 8753
3889 8754 3887 8775 3890 8820
FLASH FLOOD...RADAR INDICATED
$$
Geelhart2 follow-up statements
523
WGUS73 KILX 010627
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
127 AM CDT Tue Jul 1 2025
ILC079-010637-
/O.CAN.KILX.FF.W.0008.000000T0000Z-250701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper IL-
127 AM CDT Tue Jul 1 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JASPER COUNTY...
Flooding is no longer expected to pose a threat.
&&
LAT...LON 3902 8757 3900 8758 3899 8756 3899 8758
3897 8753 3895 8751 3894 8752 3892 8752
3892 8753 3891 8753 3890 8752 3890 8753
3889 8753 3889 8754 3887 8775 3889 8790
3901 8793 3902 8790 3904 8758
$$
ILC033-010700-
/O.CON.KILX.FF.W.0008.000000T0000Z-250701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-
127 AM CDT Tue Jul 1 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING FOR SOUTHERN CRAWFORD COUNTY...
At 126 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Robinson, Oblong, Palestine, Flat Rock, Stoy, New Hebron,
Duncanville, Crawford County Airport and Hardinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3902 8757 3900 8758 3899 8756 3899 8758
3897 8753 3895 8751 3894 8752 3892 8752
3892 8753 3891 8753 3890 8752 3890 8753
3889 8753 3889 8754 3887 8775 3889 8790
3901 8793 3902 8790 3904 8758
FLASH FLOOD...RADAR INDICATED
$$
Erwin421
WGUS73 KILX 010642
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
142 AM CDT Tue Jul 1 2025
ILC033-010652-
/O.CAN.KILX.FF.W.0008.000000T0000Z-250701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-
142 AM CDT Tue Jul 1 2025
...FLASH FLOOD WARNING FOR SOUTHERN CRAWFORD COUNTY HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
The threat of life-threatening flash flooding has ended, but minor
flooding remains possible across southern Crawford County.
&&
LAT...LON 3902 8757 3900 8758 3899 8756 3899 8758
3897 8753 3895 8751 3894 8752 3892 8752
3892 8753 3891 8753 3890 8752 3890 8753
3889 8753 3889 8754 3887 8775 3889 8790
3901 8793 3902 8790 3904 8758
$$
ErwinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:51 PM CDT, 2 hours 48 minutes earlier. Its key messages:
- Thunderstorms will be scattered this evening south of I-72, with isolated damaging winds being the main concern. Locally heavy rainfall is also a threat near and south of I-70.
- Somewhat drier air is anticipated from Tuesday through Thursday, with minimal precipitation chances. Hot and humid conditions return late in the week, with afternoon heat indices of 95 to 105 degrees each day Friday (July 4th) through Sunday.
Area forecast discussion, Jun 30, 7:51 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 751 PM CDT Mon Jun 30 2025 .KEY MESSAGES... - Thunderstorms will be scattered this evening south of I-72, with isolated damaging winds being the main concern. Locally heavy rainfall is also a threat near and south of I-70. - Somewhat drier air is anticipated from Tuesday through Thursday, with minimal precipitation chances. Hot and humid conditions return late in the week, with afternoon heat indices of 95 to 105 degrees each day Friday (July 4th) through Sunday. && .UPDATE... Issued at 750 PM CDT Mon Jun 30 2025 Outflow boundary from late afternoon convection over the northern CWA has made it through Champaign and Decatur recently, with wind gusts 25-35 mph. It is converging on a group of storms trying to form near Shelbyville and Mattoon. Meanwhile, storms are becoming more numerous this hour in south central Illinois, and are lifting northeast. Latest iteration of the HRRR focuses the main convective threats over the southeast third of the forecast area this evening. PoP's have been increased to about 60-70% over this region (mainly near and south of I-70) through late evening. SPC mesoanalysis shows about 2.1 inches of precipitable water in south central Illinois, and 1-hourly radar rainfall estimates are not too far off from that level. With 1-hour flash flood guidance in that ballpark, will need to watch the water concerns over the next few hours. Further north, while radar mosaics are suggesting a fair amount of rain from about Burlington to Bloomington northward, ceilings in this area are around 10,000 feet and the rain is quite light, so thunder chances have been removed there. Geelhart && .DISCUSSION... Issued at 239 PM CDT Mon Jun 30 2025 The main concern for this afternoon and evening is scattered thunderstorms developing ahead of a cold front. A zone of lift is currently observed on satellite from northeastern MO through about Peoria to the south side of the Chicago metro area. Minimal capping is in place per the SPC mesoanalysis, however the sluggish speed of storm development demonstrates that at least some MLCIN still exists. Anticipate storm coverage and intensity to gradually increase through early this evening, becoming scattered along the boundary. DCAPE increases with eastward extent, and so does the likelihood for isolated strong to severe wind gusts occurring. Isolated severe wind gusts are most probable from 5-8 pm near and east of I-55. In addition, PWAT values from around 1.5 inches north of I-74 to near 2 inches south of I-70 may promote moderate to heavy rain rates with the storms that develop. Once the front makes its way through central Illinois this evening, look for somewhat drier air from Tuesday through Thursday along with high temperatures dropping into the mid-upper 80s, with little chance for precipitation. Late in the week (by Friday), anticipate heat and humidity to return as a mid-level ridge axis traverses the Midwest. Heat index values in excess of 100 F are anticipated for at least portions of the area, at least through Saturday, with perhaps some slight decrease in heat index values from Sunday into early next week. The pattern at that point places central Illinois north of a mid-level ridge over the southern Plains, with any small-scale disturbances moving through the flow perhaps able to touch off thunderstorms and rain. AAT && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 611 PM CDT Mon Jun 30 2025 Main aviation concerns will be in the first few hours of the forecast period, as showers and scattered thunderstorms push southward. Main thunder threat will be from KSPI-KCMI, with recent VCTS at KBMI now shifting further south. Some brief visibility drops to around 3SM will be possible with the stronger storms. Most of the rain should be out of the area by 04Z, and by sunrise, skies will largely be clear. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 30, 3:03 PM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Mon Jun 30 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 303 PM CDT Mon Jun 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Heat indices will peak in the middle 90s this afternoon. Scattered thunderstorms are expected late this afternoon and evening, with a few storms potentially becoming strong to severe. Isolated damaging wind gusts are a risk, along with frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat will build back into the area late this week. Heat indices are forecast to reach near 100 degrees Friday and Saturday. Thunderstorm chances will return on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 10 pm. Expected storm motion is toward the east around 30 mph. 25/AAT
In the hours before
Local storm report, Jun 30, 10:34 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1034 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Rain 1 SW Newton 38.98N 88.17W
06/30/2025 M1.85 Inch Jasper IL Mesonet
Mostly since 9 pm. Mesonet station EW2373
Newton.
1015 PM Rain Effingham County Airpor 39.07N 88.53W
06/30/2025 M2.04 Inch Effingham IL AWOS
Since 9 pm.
1016 PM Rain Watson 39.02N 88.57W
06/30/2025 M2.67 Inch Effingham IL Mesonet
Mostly since 9 pm. Mesonet station FW0190
Watson.
&&
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:26 PM CDT | Areal Flood Advisory | ILX | Effingham | 55 min |
| Jun 30, 9:54 PM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 3 hr |
| Jun 30, 10:13 PM CDT | Flash Flood Warning | ILX | Effingham | 2 hr |
| Jun 30, 11:14 PM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 3 hr |
| Jun 30, 11:52 PM CDT | Flash Flood Warning | ILX | Lawrence | 118 min |
| Jul 1, 1:42 AM CDT | Areal Flood Advisory | ILX | Crawford | 3 hr |
| Jul 1, 1:44 AM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence | 3 hr |
| Jul 1, 1:50 AM CDT | Areal Flood Advisory | ILX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.